Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 31, 2013, 4:26 AM MDT for Park County, Colorado. It took effect at May 31, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 4:26 AM MDT (10:26 UTC)
- In effect from
- May 31, 2013, 12:00 PM MDT
- Expired
- May 31, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3667 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS85 KBOU 311026 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 426 AM MDT FRI MAY 31 2013 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EVENING FOR SOUTH PARK... .WARM TEMPERATURES AND LOWER HUMIDITIES WILL COMBINE WITH GUSTY WINDS TODAY. FUELS HAVE RECENTLY BEEN DETERMINED TO BE A CONCERN IN THE SOUTH PARK AREA...SO THE CRITICAL FIRE WEATHER CONDITIONS MAY POSE A THREAT FOR FIRE STARTS. RECENT RAIN OVER THE SOUTHERN FOOTHILLS HAS MOST LIKELY LESSENED THE THREAT THERE EVEN THOUGH THE SAME WEATHER CONDITIONS ARE EXPECTED THERE TODAY AS WELL. COZ214-311830- /O.UPG.KBOU.FW.A.0001.130531T1800Z-130601T0200Z/ /O.NEW.KBOU.FW.W.0004.130531T1800Z-130601T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 426 AM MDT FRI MAY 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 214. * TIMING...NOON UNTIL 8 PM WHEN HUMIDITIES WILL BE RECOVERING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN THE POTENTIAL FOR FIRE STARTS AND RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
539 WWUS85 KBOU 010143 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 743 PM MDT FRI MAY 31 2013 COZ214-010245- /O.EXP.KBOU.FW.W.0004.000000T0000Z-130601T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- 743 PM MDT FRI MAY 31 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARK COUNTY... RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT AND WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 31, 2:59 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 31, 2:59 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 259 AM MDT FRI MAY 31 2013 .SHORT TERM...TODAY'S WEATHER SCENARIO FAIRLY SIMILAR TO YESTERDAY WITH STRONG WINDS STILL THE MAIN FEATURE FOR THE MOUNTAINS AND PLAINS. THE UPPER LOW REMAINS OVER THE NORTHERN HIGH PLAINS WHILE STRONG UPPER LEVEL JET REMAINS ACROSS SOUTHERN COLORADO. WITH THE JET...THERE IS A STRONG NORTHWEST FLOW AS HIGH MOUNTAIN PASSES CONTINUE TO SHOW GUSTY WINDS OF 40 TO 60 MPH OVER THE DIVIDE AND EAST SLOPES. 88D ALSO SHOWING A MOUNTAIN WAVE WIND SIGNATURE AS WELL ACROSS WESTERN BOULDER COUNTY. CROSS SECTIONS SHOWING 30-45KT CROSS BARRIER FLOW THIS MORNING AND THEN SOME DECREASE THIS AFTERNOON. WILL CONTINUE TO MENTION GUSTS UP TO 60 MPH IN THE MOUNTAINS THIS MORNING. THERE IS STILL A FAIR AMOUNT OF CLOUDS AND FEW LINGERING SNOW SHOWERS ACROSS SUMMIT COUNTY SO WILL ADD A MENTION OF SHOWERS EARLY THIS AM AS WELL. AS FOR THE FIRE WEATHER WATCH...WILL UPGRADE TO A RED FLAG WARNING FOR ZONE 214 IN PARK COUNTY. WINDS SHOULD EASILY MEET CRITERIA ALONG WITH RH READINGS AROUND 15 PERCENT OR LESS. ACROSS LOWER ELEVATIONS TODAY...THE STRONG WEST TO NORTHWEST WINDS WILL MIX DOWN DURING THE MID TO LATE MORNING AND AGAIN EXPECT SOME GUSTS TO AROUND 35 MPH...A BIT LIGHTER THAN YESTERDAY. TEMPERATURES WILL BE VERY SIMILAR TO READINGS FROM THURSDAY. .LONG TERM...A DRY COOL FRONT WILL SLIDE SOUTH OVER NORTHEASTERN COLORADO SATURDAY TO TURN WINDS EASTERLY THROUGH THE DAY. AT THE SAME TIME...A RIDGE WILL BEGIN TO BUILD OVERHEAD...CREATING STABLE CONDITIONS. TEMPERATURES WILL BE A FEW DEGREES COOLER OVER THE PLAINS COMPARED TO TODAYS READINGS...WHEREAS THE MOUNTAINS WILL BE A FEW DEGREES WARMER AS THEY WILL BE ABOVE THE INVERSION. NO PRECIPITATION EXPECTED WITH THE DRY AIRMASS...AND NO STRATUS EXPECTED EITHER AT THIS TIME. HIGHER HUMIDITIES ARE EXPECTED IN THE POST FRONTAL AIRMASS SO THERE WILL BE NO FIRE WEATHER CONCERNS. THE RIDGE WILL CONTINUE TO BUILD ALOFT ON SUNDAY WITH MUCH WARMER AIR ADVECTING IN FROM THE SOUTHWEST. MEANWHILE...A SURFACE TROUGH WILL DIG DOWN OVER THE EASTERN CO PLAINS TO ERODE THE INVERSION AND CREATE SOME DOWNSLOPING WINDS. THIS WILL RESULT IN TEMPERATURES ABOUT 10 DEGREES WARMER THAN SATURDAY WITH MAX READINGS AROUND 80 OVER THE PLAINS AND IN THE UPPER 60S TO LOWER 70S IN THE MOUNTAINS. SOME MOISTURE FROM MEXICO WILL BEGIN HEADING NORTH INTO THE STATE...BUT THE SURFACE TROUGH SHOULD KEEP ANY PRECIPITATION OVER THE EASTERN STATE BORDER OR FURTHER INTO KANSAS. NO FIRE WEATHER CONCERNS AT THIS TIME AS WINDS WILL BE RELATIVELY LIGHT. WESTERLY FLOW ALOFT WILL BRING IN EVEN WARMER AIR TO BOOST MONDAY'S TEMPERATURES UP A FEW DEGREES EVEN THOUGH AN UPPER TROUGH WILL BE PUSHING DOWN ACROSS THE NORTHERN ROCKIES. AGAIN...ANY PRECIPITATION SHOULD STAY TOWARD THE EASTERN STATE BORDER AS THE SURFACE TROUGH REMAINS AND DEEPENS OVER THE EASTERN PLAINS. LATE MONDAY NIGHT...THE WEATHER DISTURBANCE WILL PUSH A COLD FRONT SOUTH ACROSS THE STATE. THIS WILL BRING A RETURN OF A CHANCE OF SHOWERS AND THUNDERSTORMS WITH COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY AS FLOW ALOFT BECOMES NORTHWEST. MODELS SHOWING ANOTHER RIDGE BUILDING IN FROM THE WEST THURSDAY FOR A QUICK DRYING AND WARMING TREND. && .AVIATION...WITH HEALTHY WEST TO EAST SURFACE GRADIENT SURFACE WINDS HAVE REMAINED WESTERLY MOST OF THE NIGHT. EXPECT GUSTY WINDS TO RESURFACE BY MIDMORNING AND EVEN EARLIER AT BJC WITH SOME MOUNTAIN WAVE ACTIVITY. VFR CONDITIONS WITH NO STORMS EXPECTED DURING NEXT 24 HOURS. && .HYDROLOGY...NO STORMS DURING NEXT 24 HOURS. WITH THE COOL MOUNTAIN TEMPERATURES LATELY NOT MUCH SNOW MELT HAS OCCURRED AS RIVER LEVELS HAVE SHOWN VERY LITTLE RISES. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ214. && SHORT TERM...ENTREKIN LONG TERM....KRIEDERMAN AVIATION...ENTREKIN
Hazardous weather outlook, May 30, 10:48 AM MDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1048 AM MDT THU MAY 30 2013 COZ030>051-311700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT THU MAY 30 2013 ...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EVENING FOR SOUTH PARK FOR GUSTY WINDS AND LOW HUMIDITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND FRONT RANGE FOOTHILLS TODAY WITH SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO 50 MPH EXPECTED. THERE WILL ALSO BE SCATTERED RAIN AND SNOW SHOWERS IN THE MOUNTAINS. THE SNOW LEVEL WILL BE AROUND 10000 FEET. NO SIGNIFICANT ACCUMULATION IS EXPECTED. ACROSS LOWER ELEVATIONS...THE GUSTY NORTHWEST WINDS WILL INCREASE BY AFTERNOON WITH SPEEDS OF 15 TO 30 MPH AND A FEW HIGHER GUSTS TO 40 MPH POSSIBLE. THE WINDS WILL DECREASE THIS EVENING. THE AIRMASS WILL BE MUCH DRIER AND MORE STABLE TODAY WITH NO THUNDERSTORMS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM AND DRY WEATHER COMBINED WITH GUSTY NORTHWEST WINDS FRIDAY WILL ELEVATE THE FIRE DANGER...MAKING CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS SOUTH PARK. OTHERWISE...DRY CONDITIONS WILL PREVAIL ACROSS NORTHEAST COLORADO THROUGH MONDAY. A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD...EXCEPT SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 30, 10:49 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1049 PM MDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 3 S EVERGREEN 39.59N 105.34W
05/30/2013 M78.00 MPH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINNearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.